Alert archive / Wyoming / Red Flag Warnings in 2015
Red Flag Warning 2, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Mar 27, 2015, 2:42 PM MDT for Fremont County, Johnson County, Natrona County, Wyoming. It took effect at Mar 28, 2015, 12:00 PM MDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 27, 2015, 2:42 PM MDT (20:42 UTC)
- In effect from
- Mar 28, 2015, 12:00 PM MDT
- Expired
- Mar 28, 2015, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Johnson County, WY, Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 98 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 2:37 PM MDT | NON-TSTM WND GST 70 | 1 S Lander, WY | ASOS STATION LANDER AIRPORT /LND/ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.7 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1846 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
544 WWUS85 KRIW 272042 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 242 PM MDT FRI MAR 27 2015 ...RED FLAG WARNINGS IN EFFECT SATURDAY AFTERNOON AND EVENING FOR PORTIONS OF CENTRAL AND NORTH CENTRAL WYOMING... .AN UPPER LEVEL DISTURBANCE AND COLD FRONT WILL MOVE ACROSS WYOMING SATURDAY AFTERNOON AND EVENING. LOW RELATIVE HUMIDITY READINGS AND GUSTY WEST WINDS WILL OCCUR AHEAD OF AND WITH THE PASSAGE OF THE COLD FRONT. BEHIND THE FRONT...THE WIND WILL SWITCH A MORE NORTHWEST DIRECTION. THESE CONDITIONS WILL COMBINE WITH DRY FUELS TO PRODUCE RED FLAG CONDITIONS SATURDAY AFTERNOON AND EVENING. WYZ283-281100- /O.UPG.KRIW.FW.A.0001.150328T1800Z-150329T0300Z/ /O.NEW.KRIW.FW.W.0002.150328T1800Z-150329T0300Z/ UPPER WIND RIVER BASIN/WIND RIVER BASIN- 242 PM MDT FRI MAR 27 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 283... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY. * AFFECTED AREA...FIRE WEATHER ZONE 283. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...CONDITIONS MAY BE FAVORABLE FOR INTENSE FIRES WITH RAPID RATES OF SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ280-281100- /O.UPG.KRIW.FW.A.0001.150328T1800Z-150329T0300Z/ /O.NEW.KRIW.FW.W.0002.150328T1800Z-150329T0300Z/ NATRONA COUNTY/CASPER BLM- 242 PM MDT FRI MAR 27 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY. * AFFECTED AREA...FIRE WEATHER ZONE 280. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 TO 15 PERCENT. * IMPACTS...CONDITIONS MAY BE FAVORABLE FOR INTENSE FIRES WITH RAPID RATES OF SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ281-281100- /O.UPG.KRIW.FW.A.0001.150328T1800Z-150329T0300Z/ /O.NEW.KRIW.FW.W.0002.150328T1800Z-150329T0300Z/ JOHNSON COUNTY/CASPER BLM- 242 PM MDT FRI MAR 27 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 281... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY. * AFFECTED AREA...FIRE WEATHER ZONE 281. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH UNTIL ABOUT 4 PM MDT...THEN WIND BECOMING NORTHWEST 25 TO 35 MPH WITH GUSTS OF 50 TO 60 MPH FOLLOWING PASSAGE OF A COLD FRONT. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...CONDITIONS MAY BE FAVORABLE FOR INTENSE FIRES WITH RAPID RATES OF SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/RIVERTON
3 follow-up statements
772 WWUS85 KRIW 280843 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 243 AM MDT SAT MAR 28 2015 ...RED FLAG WARNINGS IN EFFECT THIS AFTERNOON AND EVENING FOR PORTIONS OF CENTRAL AND NORTH CENTRAL WYOMING... .AN UPPER LEVEL DISTURBANCE AND COLD FRONT WILL MOVE ACROSS WYOMING THIS AFTERNOON AND EVENING. LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL OCCUR AHEAD OF AND WITH THE PASSAGE OF THE COLD FRONT. THESE CONDITIONS WILL COMBINE WITH DRY FUELS TO PRODUCE RED FLAG CONDITIONS THIS AFTERNOON AND EVENING. WYZ283-282300- /O.CON.KRIW.FW.W.0002.150328T1800Z-150329T0300Z/ UPPER WIND RIVER BASIN/WIND RIVER BASIN- 243 AM MDT SAT MAR 28 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 283... * AFFECTED AREA...FIRE WEATHER ZONE 283. * WINDS...WEST 20 TO 35 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...CONDITIONS MAY BE FAVORABLE FOR INTENSE FIRES WITH RAPID RATES OF SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ280-282300- /O.CON.KRIW.FW.W.0002.150328T1800Z-150329T0300Z/ NATRONA COUNTY/CASPER BLM- 243 AM MDT SAT MAR 28 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280... * AFFECTED AREA...FIRE WEATHER ZONE 280. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...CONDITIONS MAY BE FAVORABLE FOR INTENSE FIRES WITH RAPID RATES OF SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ281-282300- /O.CON.KRIW.FW.W.0002.150328T1800Z-150329T0300Z/ JOHNSON COUNTY/CASPER BLM- 243 AM MDT SAT MAR 28 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 281... * AFFECTED AREA...FIRE WEATHER ZONE 281. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH UNTIL ABOUT 4 PM MDT...THEN WIND BECOMING NORTHWEST 25 TO 35 MPH WITH GUSTS OF 50 TO 60 MPH. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...CONDITIONS MAY BE FAVORABLE FOR INTENSE FIRES WITH RAPID RATES OF SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/RIVERTON
601 WWUS85 KRIW 281906 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 106 PM MDT SAT MAR 28 2015 ...RED FLAG WARNINGS IN EFFECT THIS AFTERNOON AND EVENING FOR PORTIONS OF CENTRAL AND NORTH CENTRAL WYOMING... .AN UPPER LEVEL DISTURBANCE AND COLD FRONT WILL MOVE ACROSS WYOMING THIS AFTERNOON AND EVENING. LOW RELATIVE HUMIDITY AND GUSTY WINDS WILL OCCUR AHEAD OF AND WITH THE PASSAGE OF THE COLD FRONT. THESE CONDITIONS WILL COMBINE WITH DRY FUELS TO PRODUCE RED FLAG CONDITIONS THIS AFTERNOON AND EVENING. WYZ283-290300- /O.CON.KRIW.FW.W.0002.000000T0000Z-150329T0300Z/ UPPER WIND RIVER BASIN/WIND RIVER BASIN- 106 PM MDT SAT MAR 28 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 283... * AFFECTED AREA...FIRE WEATHER ZONE 283. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...CONDITIONS MAY BE FAVORABLE FOR INTENSE FIRES WITH RAPID RATES OF SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ280-290300- /O.CON.KRIW.FW.W.0002.000000T0000Z-150329T0300Z/ NATRONA COUNTY/CASPER BLM- 106 PM MDT SAT MAR 28 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280... * AFFECTED AREA...FIRE WEATHER ZONE 280. * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...CONDITIONS MAY BE FAVORABLE FOR INTENSE FIRES WITH RAPID RATES OF SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ281-290300- /O.CON.KRIW.FW.W.0002.000000T0000Z-150329T0300Z/ JOHNSON COUNTY/CASPER BLM- 106 PM MDT SAT MAR 28 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 281... * AFFECTED AREA...FIRE WEATHER ZONE 281. * WINDS...WEST 35 TO 45 MPH WITH GUSTS UP TO 65 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...CONDITIONS MAY BE FAVORABLE FOR INTENSE FIRES WITH RAPID RATES OF SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/RIVERTON
695 WWUS85 KRIW 290305 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 905 PM MDT SAT MAR 28 2015 WYZ280-281-283-290415- /O.EXP.KRIW.FW.W.0002.000000T0000Z-150329T0300Z/ NATRONA COUNTY/CASPER BLM-JOHNSON COUNTY/CASPER BLM- UPPER WIND RIVER BASIN/WIND RIVER BASIN- 905 PM MDT SAT MAR 28 2015 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280...281 AND 283... WINDS WILL CONTINUE TO DIMINISH BEHIND A COLD FRONT THIS EVENING. RELATIVE HUMIDITY HAD RECOVERED ABOVE CRITICAL THRESHOLDS ACROSS MOST AREAS. $$ HTTP://WEATHER.GOV/RIVERTON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Mar 27, 11:25 AM MDT, 3 hours 17 minutes earlier.
Area forecast discussion, Mar 27, 11:25 AM MDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE RIVERTON WY 1125 AM MDT FRI MAR 27 2015 .SHORT TERM...FRIDAY THROUGH SUNDAY NIGHT A WEAK SHORTWAVE PASSING THROUGH THE AREA LATE THURSDAY NIGHT HAS BEEN BRINGING SOME GUSTY WINDS TO PORTIONS OF THE AREA. THESE SHOULD DECREASE THROUGH THE NIGHT AND INTO TOMORROW MORNING AS THE SHORTWAVE MOVES AWAY AND THE PRESSURE GRADIENT RELAXES AS A RIDGE BUILDS OVER THE AREA. THE RESULT WILL BE A MAINLY QUIET WEATHER DAY WITH SOME PASSING MID AND HIGH LEVEL CLOUDS. TEMPERATURES WILL BE QUITE WARM WITH SOME LOCATIONS RISING INTO THE 70S. THINGS GET A BIT MORE ACTIVE FOR SATURDAY AS ANOTHER SHORTWAVE AND ASSOCIATED COLD FRONT MOVES ACROSS THE AREA. HOWEVER...IT WILL NOT BE IN THE FORM OF MOISTURE. MOST OF THE MOISTURE AND DYNAMICS WILL MOVE BY TO THE NORTH OVER MONTANA. THERE COULD BE A FEW SHOWERS ACROSS THE NORTH...BUT THIS WOULD BE THE EXCEPTION RATHER THAN THE RULE. IT WILL BE IN FORM OF WIND. THE MODELS SHOW A 90 KNOT JET STREAK APPROACHING THE NORTHWESTERN PORTION OF THE STATE. THIS PUTS MUCH OF THE STATE IN THE RIGHT FRONT QUAD AND THEREFORE SOME INCREASE IN UPPER LEVEL DIVERGENCE AND DOWNWARD MOMENTUM. 700 MILLIBAR WINDS INCREASE TO 50 TO 60 KNOTS ACROSS THE FAVORED AREAS OF THE ABSAROKAS AND CODY FOOTHILLS. IT IS BORDERLINE FOR HIGH WIND THERE ON SATURDAY SO WE WILL LET THE DAY CREW MAKE THE CALL. ANOTHER AREA OF CONCERN IS NORTHERN JOHNSON COUNTY WHICH IS FAVORED IN NORTHWEST FLOW AFTER COLD FRONT PASSAGES. OF MORE CONCERN IN THE RISK FOR CRITICAL FIRE WEATHER. WITH LOW RELATIVE HUMIDITY EXPECTED ACROSS MUCH OF THE AREA WITH CRITICAL FUELS...WE WILL HOIST A FIRE WEATHER WATCH ACROSS THE LOWER ELEVATIONS ZONES WITH CRITICAL FUELS. IT WILL BE QUITE WARM AS WELL WITH MANY LOWER ELEVATIONS AGAIN SEEING HIGH TEMPERATURES INTO THE 70S. CONDITIONS WILL ONCE AGAIN CALM FOR SUNDAY AS THE SYSTEM MOVES AWAY AND RIDGING MOVES BACK ACROSS THE STATE. TEMPERATURES WILL FALL SOMEWHAT BEHIND THE FRONT...AROUND 10 DEGREES FOR MANY AREAS BUT THIS STILL PUTS MOST AREAS ABOVE SEASONAL NORMALS. .LONG TERM...MONDAY THROUGH FRIDAY DRY AND WARM CONDITIONS ARE EXPECTED MONDAY UNDER A FLAT UPPER RIDGE. A COMPACT...BUT STOUT UPPER LOW WILL PUSH EAST ACROSS THE EXTREME NORTHERN ROCKIES TUESDAY...WITH THE ASSOCIATED PACIFIC COLD FRONT SWEEPING EAST ACROSS THE FORECAST AREA TUESDAY AFTERNOON AND EVENING. ALTHOUGH THIS SYSTEM COULD BRING SOME CONVECTION ESPECIALLY OVER THE NORTHWEST...THE MAIN IMPACT WILL BE EXTREME FIRE WEATHER CONDITIONS TUESDAY AFTERNOON AND EVENING...WHERE FUELS ARE CONSIDERED CRITICAL. A COOLER AND MAINLY DRY DAY IS EXPECTED WEDNESDAY IN WAKE OF THE PACIFIC COLD FRONT. THERE COULD STILL BE SOME FIRE WEATHER CONCERNS...AS WINDS WILL REMAIN BREEZY...BUT COOLER CONDITIONS SHOULD ALLOW FOR SLIGHTLY HIGHER RH. GLOBAL MODELS SHOW A SHORTWAVE TROUGH DIVING SOUTHEAST INTO THE INTERMOUNTAIN WEST THURSDAY...THEN INTO THE FOUR CORNERS REGION THURSDAY NIGHT THEN EAST INTO THE CENTRAL PLAINS FRIDAY. THE CURRENT PROJECTED TRACK OF THIS SYSTEM WOULD GIVE THE AREA A BETTER CHANCES OF PRECIPITATION THAN EITHER SYSTEM ON SATURDAY OR TUESDAY. BOTH THE 00Z OPERATIONAL ECMWF AND GFS SOLUTIONS SHOW SOME UPSLOPE FLOW DEVELOPING THURSDAY INTO THURSDAY NIGHT. WILL BROAD BRUSH SLIGHT VALLEY/CHANCE MOUNTAIN POPS THURSDAY AND FRIDAY FOR NOW...AS TIMING AND CONFIDENCE INCREASES. WELL ABOVE AVERAGE TEMPERATURES ARE EXPECTED MONDAY AND TUESDAY...WITH SEASONAL TEMPERATURES WEDNESDAY...WITH THE POTENTIAL OF BELOW AVERAGE ON THURSDAY AND/OR FRIDAY. && .AVIATION.../18Z ISSUANCE/ VFR CONDITIONS WILL PREVAIL ACROSS THE AREA THROUGH 12Z SATURDAY. WINDS WILL INCREASE ACROSS THE WIND CORRIDOR...VICINITY 50SM NE KRKS-KCPR...AND ALONG THE LEE SLOPES OF THE DIVIDE AFTER 06Z SATURDAY AHEAD OF AN APPROACHING COLD FRONT. THE COLD FRONT WILL PUSH EAST ACROSS THE AREA LATE SATURDAY MORNING AND AFTERNOON. BEHIND THE FRONT...NW WINDS WILL INCREASE WITH STRONG WINDS POSSIBLE ACROSS JOHNSON CO SATURDAY EVENING INCLUDING KBYG. && .FIRE WEATHER... EXPECT ANOTHER WARM AND DRY DAY TODAY. HOWEVER...WINDS SHOULD DECREASE THROUGH THE DAY SO CRITICAL FIRE WEATHER IS NOT EXPECTED. ON SATURDAY...A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA. THE COMBINATION OF GUSTY WINDS AND LOW RELATIVE HUMIDITY MAY BRING CRITICAL FIRE WEATHER TO LOWER ELEVATION ZONES WITH CRITICAL FUELS. CONDITIONS SHOULD IMPROVE FOR SUNDAY WITH COOLER TEMPERATURES AND LESS WIND. && .RIW WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING WYZ280-281-283. && SHORT TERM...HATTINGS LONG TERM...WM AVIATION...AEM/LIPSON FIRE WEATHER...HATTINGS
Hazardous weather outlook, Mar 27, 2:12 PM MDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 212 PM MDT FRI MAR 27 2015 WYZ001>020-022>030-281100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 212 PM MDT FRI MAR 27 2015 ...RED FLAG WARNING FOR PORTIONS OF CENTRAL WYOMING SATURDAY AFTERNOON AND EVENING... ...HIGH WIND WATCH FOR THE LOWER ELEVATIONS OF JOHNSON COUNTY FOR LATE SATURDAY AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY...ELEVATED TO EXTREME FIRE WEATHER CONDITIONS EXPECTED WHERE FUELS ARE CRITICAL DUE TO WARM...DRY AND BREEZY CONDITIONS... ESPECIALLY OVER THE WIND RIVER BASIN...LANDER FOOTHILLS...AND THE LOWER ELEVATIONS OF JOHNSON AND NATRONA COUNTIES. THERE IS THE POTENTIAL FOR STRONG WINDS IN THE LOWER ELEVATIONS OF JOHNSON COUNTY BEHIND A COLD FRONT LATE SATURDAY AFTERNOON THROUGH SATURDAY EVENING. TUESDAY...ELEVATED TO EXTREME FIRE WEATHER CONDITIONS LIKELY WHERE FUELS ARE CRITICAL. WEDNESDAY...ELEVATED FIRE WEATHER CONDITIONS CONTINUE IN SOME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 2:35 AM MDT | Fire Weather Watch | RIW | Fremont, Johnson, Natrona | 12 hr |
| Mar 27, 2:27 PM MDT | High Wind Watch | RIW | Johnson | 12 hr |
Nearby
Red Flag Warnings in Wyoming, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.